1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Extra Gliclazide

Discussion in 'Type 3c (Pancreatic) Diabetes' started by Grant1969, May 29, 2019.

  1. Grant1969

    Grant1969 Type 3c · Well-Known Member

    Messages:
    163
    Likes Received:
    505
    Trophy Points:
    153
    Recently I've been on various doses and length of course of 3 different antibiotics and a short course of steroids due to bells palsy and they have had the obvious effect on my blood sugars which have been peaking at a new high of 26, I know to some peeps that isn't that terrible or uncommon but I got a bit of a fright a couple of times, but now that I've finished the steroids, 1 course of antibiotics and advised to stop 1 of the other antibiotics my numbers have come down ranging from 6 to 22 so things are beginning to settle down again. At a recent doctors appointment I was advised to take an extra Gliclazide in the morning making it 2 in the morning and 1 in the evening but as yet I haven't done this, I have taken an extra 1 at lunch time on a couple of occasions because of high numbers, but think this might be overkill because my numbers were high because of medication which is nearly finished and are starting to fall without any extra help, it's just that I think Gliclazide makes your pancreas work harder to produce insulin and I've got chronic pancreatitis which gave me secondary diabetes which is type 3c I've been told, sorry for prattling on but I've also just been diagnosed with liver problems due to the antibiotic I was advised to stop and I'm awaiting an appointment for a scan with various other appointments with gastro something specialists, I think I may just be over thinking it but I'm getting fed up being fed up, hehe, anyway the question I have is, should I stop the nonsense and do what the local gp has told me to do or am I right to be concerned with what the double dosage in the morning might do to me and the effect on my poor pancreas?
    Please correct me if I'm misunderstanding anything about the medication and diabetes itself, I'm still learning and have a very long way to go for any confidence about decisions or knowledge but I'm trying, hehe.
     
    • Hug Hug x 1
  2. Guzzler

    Guzzler Type 2 · Master

    Messages:
    10,578
    Likes Received:
    6,974
    Trophy Points:
    278
    We really cannot advise you on medications or dosages and timings. I suggest you see your GP and explain your misgivings to him/her. I realise this may not be what you want to hear but we are not doctors and it could be dangerous for us to suggest changes.

    Wishing you all the best with your tests, let us know how you are getting on with them.
     
    • Agree Agree x 1
  3. miahara

    miahara Type 2 · Well-Known Member

    Messages:
    889
    Likes Received:
    815
    Trophy Points:
    133
    I think you should discuss things with a DSN as they are usually better clued up on diabetes than the average GP. It took three years for my GP to refer me to the diabetes specialist team and they've been a wonderful help. I spent over 3 years on Gliclazide and in my non-medical opinion it did my pancreas no favours and I'm now diagnosed with chronic panceatitis and on medication for pancreatic exocrene insufficiency. Now off gliclazide and taking insulin.
     
    • Agree Agree x 1
    • Hug Hug x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook